News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Thyroid problems with period lasting 45 days


 ritu74 - Sun Oct 14, 2007 9:09 pm

Hello,

I am really worrired about my mensus. I am 33 yrs old female, 65kgs and 5 ft tall.

My cycle started on 24th August and since then have not stopped. Most of the mensus was more of clotting and not very heavy bleeding. I was having clots everyday. It has been over 45 days since my periods started and I don't see them stopping. It just stopped once for 4-5 days last week. Then again started. Also I start bleeding after an orgasm . I took hot water bottle for lower back pain. During that I had cramping and again bleeding started. This is driving me crazy.

Also I wanted to get pregnant but with this kind of cycle I don't seem that's possible.

I was recently diagnosed for Thyroid on 20th july 07 and put on medication Levoxyl 0.05 mg once daily on empty stomach.

When this medication ws prescribed my test report was as follows :

ON 20th July 07
Test Result REference Range
T-4, Free : 1.0 (0.8 - 1.8ng/dL)
TSH W/REFLEX To FT4 5.76 (>20 yrs : 0.40 -5.50 mIU/L)
After these results Levoxyl 0.05 mg once a day was prescribed .

ON 12th Sept 07 the test results were
Test Result REference Range
T-4, Free : 1.8 (0.8 - 1.8ng/dL)
TSH ,3rd Generation 0.02 (>20 yrs : 0.40 - 4.50 mIU/L)
After these results Levoxyl was reduced to half from 0.05 mg to 0.025 mg daily.



Can you please help me out with my period problem??
Thanks a lot
 Dr. Chan Lowe - Tue Oct 16, 2007 5:12 pm

User avatar Hi Ritu74,

I would recommend you see your gynecologist about this. Menstrual bleeding lasting this long is clearly abnormal and there is a risk of developing severe anemia with prolonged bleeding. Your gynecologist may want to give you a few days of high dose progesterone to help stop the bleeding.

You can also talk with her about why your menses may be continuing to see if you need to have this evaluated further.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here